Alert archive / Maine / Gale Warnings in 2015
Gale Warning 8, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Jan 30, 2015, 2:21 AM EST. It took effect at Jan 31, 2015, 1:00 AM EST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2015, 2:21 AM EST (07:21 UTC)
- In effect from
- Jan 31, 2015, 1:00 AM EST
- Expired
- Feb 1, 2015, 4:00 AM EST
- In force
- 27 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
858 WHUS71 KCAR 300721 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 221 AM EST FRI JAN 30 2015 ANZ050>052-301530- /O.UPG.KCAR.GL.A.0004.150131T0600Z-150201T0000Z/ /O.NEW.KCAR.GL.W.0008.150131T0600Z-150201T0900Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 221 AM EST FRI JAN 30 2015 ...GALE WARNING IN EFFECT FROM 1 AM SATURDAY TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM SATURDAY TO 4 AM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTH WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ CB
8 follow-up statements
795 WHUS71 KCAR 301117 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 617 AM EST FRI JAN 30 2015 ANZ050>052-301930- /O.CON.KCAR.GL.W.0008.150131T0600Z-150201T0900Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 617 AM EST FRI JAN 30 2015 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO 4 AM EST SUNDAY... * WINDS AND SEAS...NORTH WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ CB
970 WHUS71 KCAR 301457 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 957 AM EST FRI JAN 30 2015 ANZ050>052-302300- /O.CON.KCAR.GL.W.0008.150131T0600Z-150201T0900Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 957 AM EST FRI JAN 30 2015 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO 4 AM EST SUNDAY... * WINDS AND SEAS...NORTH WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
943 WHUS71 KCAR 301800 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 100 PM EST FRI JAN 30 2015 ANZ050>052-310200- /O.CON.KCAR.GL.W.0008.150131T0600Z-150201T0900Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 100 PM EST FRI JAN 30 2015 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO 4 AM EST SUNDAY... * WINDS AND SEAS...NORTH WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
548 WHUS71 KCAR 301953 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 253 PM EST FRI JAN 30 2015 ANZ050>052-310400- /O.CON.KCAR.GL.W.0008.150131T0600Z-150201T0900Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 253 PM EST FRI JAN 30 2015 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO 4 AM EST SUNDAY... * WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
581 WHUS71 KCAR 310242 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 942 PM EST FRI JAN 30 2015 ANZ050>052-311045- /O.CON.KCAR.GL.W.0008.150131T0600Z-150201T0900Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 942 PM EST FRI JAN 30 2015 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO 4 AM EST SUNDAY... * WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
119 WHUS71 KCAR 310846 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 346 AM EST SAT JAN 31 2015 ANZ050>052-312100- /O.CON.KCAR.GL.W.0008.000000T0000Z-150201T0900Z/ /O.NEW.KCAR.UP.Y.0007.150131T1500Z-150201T1700Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 346 AM EST SAT JAN 31 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO NOON EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FREEZING SPRAY ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO NOON EST SUNDAY. * WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 11 FEET. * FREEZING SPRAY...MODERATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ HASTINGS
965 WHUS71 KCAR 312016 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 316 PM EST SAT JAN 31 2015 ANZ050>052-010430- /O.CON.KCAR.GL.W.0008.000000T0000Z-150201T0900Z/ /O.CON.KCAR.UP.Y.0007.000000T0000Z-150201T1700Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 316 PM EST SAT JAN 31 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL NOON EST SUNDAY... * WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 5 TO 8 FEET. * FREEZING SPRAY...MODERATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
212 WHUS71 KCAR 010851 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 351 AM EST SUN FEB 1 2015 ANZ050>052-011700- /O.EXP.KCAR.GL.W.0008.000000T0000Z-150201T0900Z/ /O.CON.KCAR.UP.Y.0007.000000T0000Z-150201T1700Z/ /O.NEW.KCAR.GL.A.0005.150202T1800Z-150203T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 351 AM EST SUN FEB 1 2015 ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... ...GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 5 TO 8 FEET. * FREEZING SPRAY...MODERATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Jan 30, 12:13 AM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Jan 30, 12:13 AM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1213 AM EST FRI JAN 30 2015
.SYNOPSIS...
LOW PRESSURE WILL ORGANIZE OFF OF THE MASSACHUSETTS COAST FRIDAY
MORNING AND INTENSIFY IN THE GULF OF MAINE LATE FRIDAY. THE LOW
WILL THEN SLOWLY MOVE INTO THE CANADIAN MARITIMES SATURDAY. HIGH
PRESSURE BUILDS TOWARD THE REGION FROM THE WEST SUNDAY INTO
MONDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
1214 AM UPDATE...MAIN UPDATE WAS TO ADJUST TEMPS BASED ON THE
MIDNIGHT OBSERVATIONS. SOME SPOTS...ESPECIALLY ACROSS THE EASTERN
HALF OF THE CWA HAVE FALLEN BELOW ZERO. AS THE CLOUDS INCREASE AND
THICKEN UP OVERNIGHT THE TEMPS WILL SLOWLY RISE. LIGHT SNOW AS OF
MIDNIGHT AT QUEBEC CITY. EXPECT LIGHT SNOW TO DEVELOP OVER THE
NEXT FEW HOURS OVER THE WESTERN ZONES...AND THEN SPREAD EAST
TOWARD MORNING.
PREVIOUS DISCUSSION...
HIGH PRESSURE CONTINUES IN CONTROL TONIGHT WITH ENOUGH CLEARING TO
DROP TEMPERATURES BACK TO THE SINGLE DIGITS EXCEPT IN THE WESTERN
ZONES WHERE HIGH CLOUDS WILL THICKEN THIS EVENING. LOWS FOR
TONIGHT WILL BEFORE MIDNIGHT FOR MOST LOCATIONS. THE HIGH CLOUDS
CONTINUE TO BUILD AFTER MIDNIGHT WITH TEMPERATURES RISING.
TEMPERATURES WILL RISE QUITE SHARPLY DOWN EAST WITH THE SOUTHERLY
FLOW ONSET...REACHING NEAR 30F BY DAYBREAK. A CLIPPER SYSTEM
APPROACHES WITH LIGHT SNOW HITTING WESTERN ZONES TOWARDS DAYBREAK
AND SLOWING SPREADING EAST OVER THE COURSE OF THE MORNING AND
EARLY AFTERNOON. THE CLIPPER WILL BE ARRIVING OUT OF QUEBEC...BUT
EXPECT REDEVELOPMENT OF THE LOW OFF THE EASTERN MASS COAST FRIDAY
MORNING. AN INVERTED TROUGH WILL EXTEND NORTHWARD FROM THIS
INTENSIFYING LOW INTO THE WESTERN EDGE OF THE FORECAST AREA.
HEAVIER SNOW WILL START TO BREAK OUT ALONG THIS CONVERGENCE LINE
FROM SOUTHERN PISCATAQUIS COUNTY NORTHWARD TO THE ALLAGASH. AREAS
UNDER THIS LINE MAY RECEIVE UP TO 5 INCHES BY EVENING WHILE AREAS
ALONG THE EASTERN BORDER MAY ONLY HAVE AN INCH OR TWO BY EVENING.
SNOW RATIOS AND INSTABILITY ALOFT COULD CAUSE EVEN HIGHER TOTALS
ALONG THE INVERTED TROUGH.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/...
AS THE LOW DEEPENS IN THE GULF OF MAINE...THE FOCUS WILL SHIFT
FROM THE CONVERGENCE ALONG THE INVERTED TROUGH TO THE EVOLVING
TROWAL AND DEFORMATION ZONE. THIS WILL IMPACT BANGOR AND DOWN EAST
FRIDAY NIGHT WITH HEAVY SNOWFALL LIKELY. THE DEFORMATION ZONE AND
ASSOCIATED HEAVY SNOW BANDS WILL SHIFT GRADUALLY NORTHWARD IN
EASTERN MAINE LATER FRIDAY NIGHT INTO SATURDAY. WINDS BECOME A
BIG FACTOR AS COLD AIR WRAPS INTO THE SYSTEM DURING SATURDAY.
EXPECT A LOT DRIFTING AND BLOWING SNOW...CREATING ANOTHER VERY
DIFFICULT DAY FOR MOTORISTS. WHITEOUT CONDITIONS MAY OCCUR AS THE
SNOW WILL BE LIGHT AND EASILY LIFTED. SNOW RATIOS LOOK HIGH WITH
GOOD DENDRITC GROWTH...ACCUMULATIONS WILL BE REDUCED BY THE STRONG
WINDS. BUT HAVE ADJUSTED QPF TOTALS TOWARDS THE LATEST ECMWF RUN
THAT SHOWS A VERY ROBUST TROWAL AFFECTING THE AREA ALL DAY. HAVE
INCREASED SNOW TOTALS TO 14-18 INCHES ACROSS THE SOUTHERN HALF OF
THE FORECAST AREA WITH LOWER AMOUNTS TOWARDS THE COUNTY. HIGHS ON
SATURDAY WILL BE IN THE MORNING WITH SHARPLY FALLING TEMPERATURES
AND SUBZERO WIND CHILLS ACROSS THE ENTIRE AREA BY LATE AFTERNOON.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE MODEL GUIDANCE IS IN GOOD AGREEMENT AT THE START OF THE NEAR
TERM PERIOD. A LOW SOUTH OF CENTRAL NOVA SCOTIA...WITH A SECONDARY
LOW OVER THE GULF OF ST LAWRENCE. WILL CONTINUE TO MOVE EAST. A
HIGH PRESSURE RIDGE DIGS SOUTH FROM NWRN CANADA AND WILL RIDGE
ACROSS THE REGION EARLY IN THE PERIOD. BY EARLY SUN MRNG A NEW LOW
PRESSURE SYSTEM OVER ERN TX WITH A FRONTAL SYSTEM EXTENDING NE
INTO THE OHIO RVR VLLY...HIGH PRESSURE CONTINUE TO DOMINATE THE WX
FOR MAINE. BY THE END OF THE PERIOD THE RIDGE WILL REMAIN RIDGED
ACROSS MAINE...THE LOW WILL MOVE NE INTO SRN KY...THE WARM FRONT
PUSHES OFF THE COAST OF VA.
LOADED A BLEND OF NAM/GFS/ECMWF/GEM FOR HRLY T/DP/WND/POP/SKI.
LOADED NAWAVE 4 FOR SEAS IN THE COASTAL WATERS. ADDED 15 PERCENT
TO WINDS FOR GUSTS OVER LAND...30 PERCENT OVER THE COASTAL WATERS.
AT THE START OF THE PERIOD THE EXTENDED MODELS ARE IN GOOD
GENERAL AGREEMENT. A CANADIAN HIGH PRESSURE SYSTEM WILL DOMINATE
THE WEATHER AT THE START OF THE PERIOD. THERE WILL BE A LOW OVER
SRN KY...WITH A WARM FRONT EXTENDING EAST THROUGH VA INTO THE
NORTH ATLANTIC. BY MON MRNG THE GFS MOVES THE LOW INTO THE
COASTAL WATERS OF VA ALONG THE COAST OF DELMARVA. THE ECMWF IS
SIMILAR WITH THE LOW ON THE COAST OF VA/NC. BY MON EVNG BOTH
MODELS TAKE THE LOW NE SOUTH OF NOVA SCOTIA...EAST OF LONG
ISLAND...WRAPPING THE PCPN SHIELD AROUND THE LOW INTO THE NRN GULF
OF MAINE. BY TUE MRNG THE LOW WILL BE WELL EAST OF THE AREA OVER
THE CANADIAN MARITIMES...MAINTAINING THE HIGH PRESSURE RIDGE
ACROSS THE AREA. TUES MRNG...A NEW LOW PRESSURE SYSTEM MOVES EAST
OUT OF WRN CANADA INTO THE HUDSON BAY AREA...THE GFS INDICATES A
SECONDARY LOW OVER LAKE SUPERIOR...BOTH THE GFS AND ECMWF INDICATE
A LOW OVER IA. BY TUES EVNG THE LOW MOVES TO THE EAST OF HUDSON
BAY...THE FRONT MOVE INTO SRN QUEBEC. WED MRNG THE FRONT MOVES
INTO CNTRL ME. BOTH MODELS SHOW A SECONDARY LOW OVER LAKE HURON.
WED EVNG THE LOW OVER LAKE HURON DEEPENS AND MOVES NE TO SRN
QUEBEC...THE COLD FRONT MOVES TO ERN MAINE. THURS MRNG THE GFS
MOVES THE LOW INTO ERN QUEBEC...MOVE THE FRONT TO ERN NEW
BRUNSWICK...WITH A TROUGH OF LOWER PRESSURE EXTENDED SW FROM THE
LOW ACROSS NRN MAINE. THE ECMWF MOVES THE LOW OVER QUEBEC
CITY...DEVELOPS A SECONDARY LOW OVER THE NORTH ATLANTIC WELL EAST
OF NJ. BY THURS EVNG BOTH MODELS BUILD THE CANADIAN HIGH ACROSS
THE AREA...THAT WILL DOMINATE THROUGH THE END OF THE PERIOD.
LOADED THE SUPERBLEND...NAWAVE 4 FOR SEAS IN THE COASTAL WATERS.
ADDED 15 PERCENT TO WNDS FOR GUSTS OVER LAND...30 PERCENT FOR
GUSTS OVER THE COASTAL WATERS.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: VFR WILL GIVE WAY TO MVFR IN -SN EARLY THIS MORNING.
ALL SITES WILL BECOME IFR IN SNOW DURING THE LATE MORNING AND
CONTINUE TO DETERIORATE TO LIFR BY LATE AFTERNOON...ESPECIALLY FOR
BGR AND BHB. LIFR WILL BE THE PREVAILING CONDITION ALL OF FRIDAY
NIGHT AT ALL TERMINALS.
SHORT TERM: IFR TO LIFR IN SNOW IS ANTICIPATED ALL DAY SATURDAY
WITH BLOWING AND DRIFTING SNOW. NORTH WIND GUSTS WILL LIKELY
EXCEED 40 MPH BY AFTERNOON.
A FEW LINGERING SNOW SHOWERS ARE EXPECTED ACROSS NORTH AND ERN
MAINE SAT NGT. MVFR SKYCON...EXCEPT BRIEF IFR CONDITIONS EARLY
DURING SN SHOWERS. SKYCON WILL CLR OFF BY MIDNIGHT AS THE HIGH
PRESSURE RIDGE BUILDS ACROSS THE AREA.
&&
.MARINE...
NEAR TERM: WINDS WILL INCREASE TO SCA LEVELS FRIDAY AFTERNOON AND
CONTINUE INCREASING FRIDAY NIGHT TOWARDS GALE INTENSITIES. HAVE
ISSUED A GALE WATCH FOR LATER FRIDAY NIGHT INTO SATURDAY.
SHORT TERM: GALE FORCE NORTHERLY WINDS WILL CONTINUE THROUGH
SATURDAY AND SATURDAY NIGHT AS THE STORM SYSTEM MOVES INTO THE
MARITIMES. A GALE WARNING WILL LIKELY BE REQUIRED SAT EVNG...FOLLOWED
BY A SMALL CRAFT AFTER MIDNIGHT SUNDAY MORNING...THROUGH THE
PERIOD.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING FROM 7 AM FRIDAY TO 7 PM EST SATURDAY FOR
MEZ002-005-006-011-017-030-032.
WINTER STORM WARNING FROM 4 AM FRIDAY TO 1 PM EST SATURDAY FOR
MEZ001-003-004-010-015-016-029-031.
MARINE...GALE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING FOR
ANZ050>052.
&&
NEAR TERM...CB/MCW
SHORT TERM...MCW
LONG TERM...NORTON
AVIATION...CB/MCW
MARINE...CB/MCWHazardous weather outlook, Jan 29, 2:16 PM EST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 216 PM EST THU JAN 29 2015 MEZ001-003-004-010-015-016-029-031-301930- NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- CENTRAL PISCATAQUIS-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- COASTAL HANCOCK-SOUTHERN PISCATAQUIS- 216 PM EST THU JAN 29 2015 ...WINTER STORM WARNING IN EFFECT FROM 4 AM FRIDAY TO 1 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ002-005-006-011-017-030-032-301930- NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PENOBSCOT-CENTRAL WASHINGTON-COASTAL WASHINGTON- NORTHERN WASHINGTON- 216 PM EST THU JAN 29 2015 ...WINTER STORM WARNING IN EFFECT FROM 7 AM FRIDAY TO 7 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-301930- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 216 PM EST THU JAN 29 2015 ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. NORTH WINDS WILL INCREASE TO 30 TO 40 KT SATURDAY AFTERNOON AND EVENING AS LOW PRESSURE CROSSES THE GULF OF MAINE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.